Strange happenings last night!

Hi everyone, so last night was night number 8 of me weaning off dopamine meds.Just a recap , I was doing well on Neupro patch until it started affecting my skin due to an allergy to the adhesive so a couple of months ago I changed to Ropinerole which made me feel ill.I saw the Neurologist and came off Ropinerole , he gave me 2 meds to help me plus 2 sleeping tablets, All went well on the sleeping tablet nights but other nights have bern tough .The 2 meds he gave me to help with my withdrawal are Clonazepam and Clomethiazole.Tried the Clonazepam a couple of nights but they didn't help at all and I paced most of night .Last night I tried the Clomethiazole. Says can take 2 or 3 so I just took 2..

Around 11pm the RLS started.Over last couple of years my left foot and left leg symptoms have changed from creepy crawly urge to move to terrible painful symptoms which comes in waves.My right leg and my arms continue to be creepy crawly.The Clomethiazole was not enough to let me sleep through the pain and urge to move was too strong for it.

Now here is the weird bit , I remember pacing and bumping into walls and doors etc and sort of 'coming to' and finding myself in a different room and once in the street, I eventually must have dropped off to sleep but what a site I woke up to.In this pacing half asleep mode I had done stuff I had no recollection of.

The kitchen was smeared in yoghurt, all over the floor and walls, I had lined up slices of cold meat on the worktops.My pj bottoms and one sock were missing later found in the toilet bowl! I had taken down my mothers day cards and collected up all the pens in the house.Goodness knows what else I fid , I have no memory of doing any of this

Sometime during my strange behaviour I had stuck on 2 Neupro patches on my arms, this would not have been easy as they are well tucked away out of my grandchildrens reach.

Needless to say I feel hung over this morning and will not be taking any more of those tablets! I will try again with the Neupro patch and apply steroid cream to my skin as soon as I take it off,

So just a warning about Clomethiazole to you all and do not underestimate how hard it is to come off the dopamine meds.

Lv Pipps x

12 Replies

oldestnewest
  • Oh my God....I read your post openmouthed...you poor thing and so lucky nothing worse happened...good luck with other drugs Pippen

    X

  • Your a kind lady x

  • Oh my goodness Kim. How scary is that? I had to reread about the yoghurt in case I had not read it correctly but of course I had. Poor you. Agreed, leave that med well alone.

    I hope you feel better soon.

    Hugs

    Kaarina

  • Sorry Kim, but it's the first time I have laughed since I had the bad news.

    Reading your post was better than any anti depressant. Thank you. Also thanks for being there, but genuinely sorry of what you have had to go through. Huge hugs Jimeka x

  • I also had a bit of a giggle this morning when Kim let me know of her night. But, she didnt tell me of what she put down the toilet etc. Oh poor you what a nightmare night for you and i was moaning to you about my bad night of no sleep at least i wasnt doing anything weird. That is definately one med to stay away from that you took.

    But Kim it right, when having to come off of a dopamine med its hard to do even with help from a strong pain med. Anyone on a high dose of a dopamine med or even a low dose will struggle. hugs to you Pipps x

  • I was wondering how you would do with that Clomethiazole!! I told you I had to look it up, because we do not have it over here. I guess you better call the doctor and tell him the meds are not acceptable, to say the least. The Clonazepam SHOULD help you, in combination with something better than that other drug. When I was taking ambien, I used to do that. I never put anything in the toilet though!! did sleep eat and sleep shop, though. That is scary you got to your patches, though! I knew a woman who used to eat coffee grounds out of the can, and she did not ever drink coffee, she was brought back home by the cops after she sleep walked a half mile down the street in her nighty in bare feet in the snow. The scariest one I ever heard was a woman in my yahoo group, she got her 2 yr old twins up at 2 am, put them in the car seats and drove 3 miles down the road before she woke up!!!! That is why I refuse Ambien, never ever again for me. I did a LOT of online shopping, at least I picked out good stuff, but it got EXPENSIVE. ;) x

  • Well pipin what did your husband think of all that did he went to send for the Black Maria and cart you away. You have been round the lot like me so it's back to the patches I did get a nights sleep last night first for a week I don't want to go on dopamine tabs again take care x

  • That clomethiazole is a hypnotic and sedative, so it looks like it has the same side effects as Ambien does. NOT a good med. I am pretty sure I had never heard of it because they do not use it on this side of the pond. You are the first person I have ever heard of using it. it is mainly used for alcohol withdrawal! grrrrrrrrr Not sure I am fond of your doctor right now. He gave you nothing that would stop worsening RLS symptoms from the withdrawal part. your brain is starving whe that happens and it gets worse before it gets better. That is why Dr. Buchfuhrer says he just stops the dopamine med an replaces it with methadone or another narcotic to subdue the RLS until the dopamine withdrawal is completed. Clonazepam will not stop RLS by itself for MOST people.

  • Most doctors do not have the time to look up RLS and it's treatments Nightdancer. It's trivial compared to someone with cancer growing.. I'm being honest here.... I was prescribed Ambien as well at first. It gave me panic attacks that sent me straight to the hospital. I couldn't catch my breath and was so out of it that I was talking to myself, answering myself. . a really scary thing...

    BUT

    Sleep trumps most silly behavior with the drug so the doctor will prescribe

    it and hope that your symptoms will go away. When doctors get out of work, they have demanding families at home and have their own wants and needs so they just can't be up to date on everything... that's why we have Nightdancer's in the world... they are so smart from their own research that they teach others to teach the doctors.

    Just saying it like it really is... sorry if I offended you at all...

  • Well you brave Iv done that all of them patches too I gore cold turkey it was horendas So now I'm on licra and loranzapam Good on you Pipps

  • Lyrica and lorazepam is good. Perfectly good for you. Now don't you quit taking either of those medicines... both of them finally help you to sleep like a rock...

  • First I laughed at your story so hard - I imagined this mad woman painting with yogurt.. that would have been wild fun to do sober or fully awake - dang that you missed such fun..

    On the other hand, it's dangerous not being in charge of your own behavior. It's not fun to clean up messes that you made the next morning. It's not fun to feel hung over all day long.

    I would guess that at some point you were so angry at being awake ( or sick of it) that you slapped the patches all over your body...which thankfully gave you slumber without death.

    I might quarter those pills or half them. I would check with the pharmacy if you

    may cut them down to get benefit but not so fast... Taking medicine is a little bit like

    turning age 21 in the USA and going out to party that night... you have not ever had alcohol before - people line up 21 shots to drink on your birthday at the pub... You would pass out or be dead.. You are lucky if you can finish 6 or 7 of those shots... and the same for medicine that is designed to sort of knock you out for awhile... when the doctor prescribed it, they probably didn't realize that you didn't have the tolerance and just prescribed according to your body weight... happens all the time. LOL...

    Sleeping better now? X

You may also like...